Medicine Description adrenocortine 1mg/ml
adrenocortine 1mg/ml ampoules is a medication that contains tetracosactide, a synthetic form of adrenocorticotropic hormone (ACTH). This active ingredient stimulates the adrenal cortex to produce and release corticosteroids, particularly cortisol. By mimicking the action of natural ACTH, tetracosactide enhances adrenal gland function, which is particularly useful in assessing adrenal reserve and diagnosing disorders like Addison's disease. The increased corticosteroid production results in a variety of physiological effects, including anti-inflammatory actions, modulation of immune responses, and regulation of metabolic processes. Thus, adrenocortine plays a vital role in both the diagnostic evaluation and therapeutic management of adrenal insufficiency.
Indications and Uses of adrenocortine 1mg/ml ampoules
- Diagnostic evaluation of adrenal gland function.
- Management of certain conditions associated with adrenal insufficiency.
- Diagnosis and treatment of congenital adrenal hyperplasia.
- Supplemental therapy in specific disorders requiring increased corticosteroid levels.
Side Effects of adrenocortine 1mg/ml ampoules
- Increased blood pressure.
- Fluid retention leading to edema.
- Weight gain.
- Alterations in mood or behavior.
- Gastrointestinal disturbances, including nausea.
- Hyperglycemia or glucose intolerance.
- Increased susceptibility to infections.
Storage and Handling
Store adrenocortine 1mg/ml ampoules in a cool, dry place away from direct sunlight. Ensure that the ampoules are kept in their original packaging until use to protect them from light. Refrigeration is not required; however, avoid freezing.
Patient Advice and Precautions
Patients should be monitored for signs of infection or adverse effects during treatment. It is essential to inform healthcare providers about any underlying conditions or medications being taken. In case of any unexpected side effects or worsening of symptoms, seek medical advice promptly. Patients should not stop using the medication without consulting their healthcare provider, as sudden discontinuation can lead to adrenal crisis.